Alert archive / Michigan / Beach Hazards Statements in 2017
Beach Hazards Statement 1, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 9, 2017, 3:55 PM EDT for Schoolcraft County, Michigan. It took effect at Jun 10, 2017, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2017, 3:55 PM EDT (19:55 UTC)
- In effect from
- Jun 10, 2017, 2:00 PM EDT
- Expired
- Jun 10, 2017, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763 WHUS43 KMQT 091955 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 355 PM EDT FRI JUN 9 2017 MIZ014-101400- /O.NEW.KMQT.BH.S.0001.170610T1800Z-170611T0200Z/ SOUTHERN SCHOOLCRAFT- 355 PM EDT FRI JUN 9 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN. * STRONG RIP CURRENTS: EXPECTED. * STRONG OUTLET CURRENTS: EXPECTED. LOCATIONS/IMPACTS FOR SOUTHERN SCHOOLCRAFT COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO THOSE EXPECTED ON SATURDAY NEAR LAKEVIEW PARK AND NEAR SEUL CHOIX POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS, NEAR SHORELINE STRUCTURES, AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ RITZMAN
2 follow-up statements
553 WHUS43 KMQT 100737 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 337 AM EDT SAT JUN 10 2017 MIZ014-110145- /O.CON.KMQT.BH.S.0001.170610T1800Z-170611T0200Z/ SOUTHERN SCHOOLCRAFT- 337 AM EDT SAT JUN 10 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN. * STRONG RIP CURRENTS: EXPECTED. * STRONG OUTLET CURRENTS: EXPECTED. LOCATIONS/IMPACTS FOR SOUTHERN SCHOOLCRAFT COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO THOSE EXPECTED ON SATURDAY NEAR LAKEVIEW PARK AND NEAR SEUL CHOIX POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS, NEAR SHORELINE STRUCTURES, AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ TITUS
729 WHUS43 KMQT 101952 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 352 PM EDT SAT JUN 10 2017 MIZ014-110200- /O.CON.KMQT.BH.S.0001.000000T0000Z-170611T0200Z/ SOUTHERN SCHOOLCRAFT- 352 PM EDT SAT JUN 10 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN. * STRONG RIP CURRENTS: EXPECTED. * STRONG OUTLET CURRENTS: EXPECTED. LOCATIONS/IMPACTS FOR SOUTHERN SCHOOLCRAFT COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR LAKEVIEW PARK AND NEAR SEUL CHOIX POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS, NEAR SHORELINE STRUCTURES, AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ RITZMAN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 1:24 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 9, 1:24 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Marquette MI 124 PM EDT Fri Jun 9 2017 .SHORT TERM...(Today and tonight) Issued at 454 AM EDT FRI JUN 9 2017 Nothing significant in the short term. A few showers possible over the E (and to a lesser degree the south-central) today, but most places will stay dry. Could get some showers over the NW late tonight if a shortwave can fire off some precip, but chances are low due to the uncertainty involved. Highs today will range from the mid 60s to mid 70s, with lows tonight from the mid 40s to upper 50s, warmest out west. .LONG TERM...(Saturday through Thursday) Issued at 458 AM EDT FRI JUN 9 2017 Models suggest that a slowly progressive pattern will prevail from this weekend through next week. As a mid/upper level trough moves into the wrn CONUS the ridge will shift from the plains into the ern CONUS resulting in sw flow toward the nrn Great Lakes. Upper Michigan will remain near the top of the ridge with a frontal boundary near the area which will provide a focus for periods of shra/tsra. Temperatures will climb above normal for most of the area. Saturday, a shortwave trough and associated sfc low lifting into nrn Ontario will draw much warmer air (850 mb temps to around 20C) into the region on gusty southerly winds. The best focus for the low level jet and theta-e advection will be mainly to the north and west of the cwa. However, some shra/tsra may affect mainly the nrn cwa. With some sunshine and mixing to near 850 mb will result in wind gusts to 35 mph and highs into the upper 80s over the west half. The strong southerly winds will also result in a high swim risk on the Lake Michigan beaches. The low will drag a weak front into the area which may provide the focus for additional shra/tsra. There will be conditional risk of severe storms during the late afternoon and evening, given MLCAPE values at least into the 2k-3k J/Kg range and 0-6km bulk shear of around 50 knots. However, there is lower confidence in tsra coverage given the relatively weak forcing, well to the south of the shrtwv, and lingering capping. Sun into Sun night, with the sfc-850mb boundary lingering near Upper Michigan additional periods of shra/tsra are likely as shrtwvs emerge from the plains. The best chance for shra/tsra into the cwa is expected late Sunday into Sun night as a 40-50 knot LLJ develops with strong moisture transport into the region. With PWAT values climbing to around 1.75 inches, heavy rain will be possible in the region. Some severe storms may also be possible given favorable CAPE/shear. Uncertainty will be higher as the periods of convection will also affect the position of the boundaries. Mon-Tue, The boundary will remain near or just south of Upper Michigan supporting continued tsra chances. However, much of the period may not see any pcpn. Wed-Thu, shra/tsra chances should increase again as the deep mid level and sfc low lifts toward Manitoba which will drag a sfc front/trough into the wrn Great Lakes. Drier and slightly cooler air should finally move in Thursday with wrly low level flow as a surface low moves through northern Ontario. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 123 PM EDT FRI JUN 9 2017 Fairly light winds are expected to impact all terminals today as high pressure moves off to the north of the area. Diurnal cumulus have develop and should linger through a good portion of the afternoon hours, so did include mentions of scatter clouds for the rest of the day at all terminals. Overnight, winds will relax before ramping up Saturday morning. There is a slight chance we could see some showers early Saturday morning, but confidence is not high enough to warrant mentions at this time. Saturday south to southwest winds are expected to increase and become gusty by the morning hours, and even more so into the afternoon hours. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 454 AM EDT FRI JUN 9 2017 Winds will be relatively light today but will begin to increase tonight ahead of a trough of low pressure. Southerly winds may gust to near gales over the E half of Lake Superior on Sat, with 20-25kt gusts over the w half. Of course, waves will be on the increase as well. Winds become westerly while decreasing to less than 20kts Sat night. Winds remain below 20kts until the middle of next week when some SE 25kt winds are possible. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Titus LONG TERM...JLB AVIATION...Ritzman MARINE...Titus
Hazardous weather outlook, Jun 9, 5:49 AM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 549 AM EDT Fri Jun 9 2017 MIZ001>007-009>014-084-085-101000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 549 AM EDT Fri Jun 9 2017 /449 AM CDT Fri Jun 9 2017/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few severe storms are possible late Saturday afternoon into Saturday evening that could produce large hail and damaging winds. Thunderstorms are possible at times Sunday through Wednesday. A high swim risk is expected Saturday along Lake Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ240>251-263>267-101000- Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 549 AM EDT Fri Jun 9 2017 /449 AM CDT Fri Jun 9 2017/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe thunderstorms are possible late Saturday afternoon and evening that could produce damaging winds and large hail. Thunderstorms are possible at times Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-101000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 549 AM EDT Fri Jun 9 2017 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe storms are possible Saturday evening that could produce damaging winds and large hail. Thunderstorms are possible at times Sunday through Wednesday. South gale force gusts to 35 knots are possible Saturday afternoon into Saturday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JLB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:52 AM EDT | Small Craft Advisory | MQT | 52 hr | |
| Jun 9, 3:57 PM EDT | Gale Warning | MQT | 30 hr |
Nearby
Beach Hazards Statements in Michigan, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.